Skip to content
My WebMD Sign In, Sign Up
Tried Lyrica... Ugh
avatar
sp2001 posted:
My Dr. recommended taking a FM approved med. I did my homework, researched everything I could, and decided to try Lyrica.

First off, like most of you, I'm med sensitive, so I didn't have high expectations. Sounds bad, but you know what I mean. So last night I took my first dose of 75mg. I was supposed to take 75mg. twice a day for a week, then bump up to 100mg twice a day. About an hour after taking it, my throat felt swollen, I got really tired and pain actually intensified. I thought maybe I was coming down with a bug (trying to think positive!).

This morning, my throat was fine and I had the usual "Who beat me up while I was sleeping?" feeling. Took my next dose, within an hour, same symptoms. Now, I have a tingling in my hands and feet. Feel like crap. =P

I emailed my Dr. about everything. Definitely not taking anymore. Just thought I would share my experience. What a bummer.
Life's journey is not to arrive at the grave safely in a well preserved body, but rather to skid in sideways, totally worn out, shouting 'Holy sht! What a ride!' ~Hunter S. Thompson
Reply
 
avatar
reinemimi responded:
It helped me for the first 3 weeks. Less pain and fatigue. I almost got my life back. No side effects at all beside sleepiness. Now it doesn't help. I guess my body got used to it already. So I stopped it and will start taking next week.
Carole
 
avatar
sp2001 replied to reinemimi's response:
I've heard that it's helped a lot of people too, I'm glad your one of them
Life's journey is not to arrive at the grave safely in a well preserved body, but rather to skid in sideways, totally worn out, shouting 'Holy sht! What a ride!' ~Hunter S. Thompson
 
avatar
Anon_10089 replied to sp2001's response:
There are also a lot of people here who have said it doesn't help them or the side effects are not worth it. This is important to note because I think many doctors automatically go for prescribing Lyrica without much knowledge about FM, just because it's approved for treating it.

I took neurontin, which is similar, and didn't have much relief and it contributed to a 30 pound in 8 weeks weight gain. My doctor knows I won't touch Lyrica! But that's my right as a patient.

I hope you find something else that helps!
 
avatar
cjh1989 responded:
Lyrica for me no symptoms, including no pain relief all the way up to i think 150mg-200mg a day. it was like a sugar pill to me.

Lyrica may work for some but isn't a end all pill for me and looks like your in the same boat.

hope you can find what works for you I've been though many different pills, and its not easy

------------------------------------------
------------------------------------------------------
 
avatar
agrapina responded:
A swollen throat sounds like an allergic reaction. Definitely something you don't need. Good that you stopped taking it. My former doctor practically forced me to try it and I also had a similar reaction.
 
avatar
needssleep replied to agrapina's response:
I tried lyrica cost a lot of money no insurance it was 398.00 for me and it made me gain over 40lbs i went frome 155lbs to about 185lbs.
 
avatar
sp2001 replied to Anon_10089's response:
Anon: Exactly what I thought. I did feel a little pressure to start Lyrica, & finally gave in. I do love my Dr., he is kind and actually listens to what I say. He mentioned Savella as a "reasonable next option". I put my foot down, & said I'm holding off for awhile. I have an appt. with psychiatrist soon, and mental health is also my top priority.

cjh1989: It actually increased my pain, crazy right?! No thanks!

Agrapina: Your right, my Dr. said it was an "anaphylactoid reaction". ( anaphylactoid reaction: a reaction resembling generalized anaphylaxis but not caused by IgE-mediated allergic reaction but rather by a non immunologic mechanism.) I had to look it up. So glad I called the Dr., that was scary!
Life's journey is not to arrive at the grave safely in a well preserved body, but rather to skid in sideways, totally worn out, shouting 'Holy sht! What a ride!' ~Hunter S. Thompson


Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
457 of 532 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.